Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 20, NWS Brownsville, TX

March 9, 2021

NWS Brownsville, TX issued this small craft advisory at Mar 9, 2021, 2:38 PM CST. It took effect at Mar 9, 2021, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 2:38 PM CST (20:38 UTC)
In effect from
Mar 9, 2021, 6:00 PM CST
Expired
Mar 10, 2021, 6:00 AM CST
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

273 
WHUS74 KBRO 092038
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
238 PM CST Tue Mar 9 2021

GMZ170-175-100445-
/O.NEW.KBRO.SC.Y.0020.210310T0000Z-210310T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
238 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WHAT...Winds around 20 kts and seas 5 to 8 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
975 
WHUS74 KBRO 092356
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
556 PM CST Tue Mar 9 2021

GMZ170-175-100445-
/O.CON.KBRO.SC.Y.0020.210310T0000Z-210310T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
556 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Winds around 20 kts and seas 5 to 8 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
007 
WHUS74 KBRO 100331
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
931 PM CST Tue Mar 9 2021

GMZ170-175-101100-
/O.CON.KBRO.SC.Y.0020.000000T0000Z-210310T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
931 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Southeast winds around 20 knots and seas 5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
298 
WHUS74 KBRO 100917
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
317 AM CST Wed Mar 10 2021

GMZ170-175-101200-
/O.CON.KBRO.SC.Y.0020.000000T0000Z-210310T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
317 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Southeast winds around 20 knots and seas 5 to 8 feet.

* WHERE...Waters from Baffin Bay to the Rio Grande extending from
  20 to 60 nm.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
772 
WHUS74 KBRO 101159
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
559 AM CST Wed Mar 10 2021

GMZ170-175-101300-
/O.EXP.KBRO.SC.Y.0020.000000T0000Z-210310T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
559 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

Winds and wave heights have subsided slightly early this morning.
However, small craft will still need to exercise caution today due
to moderate southeasterly winds and seas of 4 to 6 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:23 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 9, 11:23 AM CST, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1123 AM CST Tue Mar 9 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Satellite and surface observations are showing VFR
conditions over all aerodromes. VFR conditions will prevail at
BRO and HRL through the TAF period and at MFE for much of the
period. Early Wednesday morning MVFR ceilings will move into MFE
before returning to VFR around daybreak. Winds will remain breezy
through today with gusts to around 30 mph before decreasing
overnight. Winds will increase again on Wednesday.

&&

.PREV DISCUSSION... /issued 538 AM CST Tue Mar 9 2021/

..Updated for 12z Aviation TAFs...

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Latest GOES-16 satellite imagery continues to show
scattered to broken mid-level clouds hovering overhead this
morning, with a few low-level clouds in the area. VFR is forecast
to prevail through much, if not all, of the TAF period. Only
exception seems to be overnight tonight, when a low-level stratus
deck may develop. Confidence of this occurring is low at this
time, but MVFR ceilings are possible after midnight tonight.
Southeast winds will be breezy and gusty, beginning later this
morning, with gusts between 25 and 30 knots through the afternoon,
decreasing after sunset.

PREV DISCUSSION... /issued 325 AM CST Tue Mar 9 2021/

SHORT TERM (Today through Wednesday): Current weather conditions
across the district are almost identical from this time 24 hours
ago, with slightly less cloud cover than yesterday morning, per
GOES-16 IR/WV satellite imagery. The cloud cover has helped keep
temperatures in the low-mid 60s at most locations, with the
exception of Hebbronville and Falfurrias, where temps are in the
mid-50s as of 2 AM. Cloud cover should continue to break through
the morning, which may continue cool temperatures a few more
degrees before sunrise. The two main weather stories in the short
term will be the abnormally warm temperatures and the breezy to
windy southeast winds during the afternoon hours.

Strong mid-level riding centered over central Mexico will be
building in overhead today. Persistent low-level WAA will
contribute to above seasonal average temperatures through
tomorrow. Highs this afternoon are expected to warm into the low-
mid 80s (cooler at SPI, warmer across western Starr/Zapata
counties). Southeast winds will keep temps and dewpoints warm
tonight, with lows only dropping into the low-mid 60s across the
region. Even warmer temperatures are expected on Wednesday as the
mid-level ridge strengthens, but shifts eastward over the
southwestern Gulf of Mexico. Highs on Wednesday will range from
the mid-upper 80s, perhaps even lower 90s out west. Other than a
few light streamer showers along the coast on Wednesday morning,
the short term is expected to remain dry.

A spring-like weather pattern will commence today and continue
through much of the week as a series of surface lows develop
along the foothills of the Rockies starting this afternoon. These
lows will be diurnally driven, which will tighten the pressure
gradient across South Texas each afternoon. For this afternoon,
winds are expected to be breezy, sustained wind speeds around 15
to 25 mph, breeziest across coastal counties, with wind gusts
between 30-35 mph. These wind speeds, specifically along the
coast, will come close to Wind Advisory criteria. Will continue to
monitor through the day and issue an advisory if necessary. Low
pressure will deepen across the Central Plains on Wednesday
afternoon, causing winds in Deep South Texas to increase further
-- sustained around 20 to 30 mph, with gusts between 35-40 mph. If
this verifies, a Wind Advisory will likely be needed on Wednesday
for at least some portions of the Rio Grande Valley and Deep
South Texas.

LONG TERM (Wednesday Night through Monday): A pretty large 500 mb
closed low is expected to dig steadily southwards along the West
Coast of the U.S. around midweek. This closed will eventually move
into the Desert SW by this Fri eventually moving into the Four
Corners region by midday Sat. This closed low will then start to
lift out to the NE Sun and Mon moving over western NE by Mon. As
this closed low pivots and starts lifting out to the NE, it will
pull a cold front down into the central and southern portions of
TX Sun/Mon. The big question in the longer range forecast period
is how much of a fropa will the RGV have this weekend. The latest
run of the GFS is coming in a little stronger with the fropa on
Sun versus the ECMWF. After the potential fropa on Sun, temps will
moderate pretty quickly across the RGV as the 500 mb flow pattern
over the region becomes more zonal.

Overall moisture levels associated with this approaching 500 mb
closed low remain pretty limited in both the GFS and the ECMWF
models. So will maintain only some low end pops across the region
with relatively low QPF values expected.

The forecast confidence in the longer range period is above
average through Sat due to the good model agreement between the
GFS/ECMWF. The confidence for Sun and Mon is below average due to
the differences shown by both models in the strength of the next
fropa.

MARINE (Now through Wednesday): Moderate to strong southeast
flow will develop along the lower Texas coast later this morning.
Small craft should exercise caution on the bay and Gulf waters by
this afternoon. Stronger southeasterly winds are expected this
evening on the Gulf waters as the pressure gradient strengthens.
Seas will steadily build across the western Gulf through the
period as the easterly fetch drives the persistent easterly swell.
A Small Craft Advisory is possible for the offshore waters either
late tonight or early Wednesday morning as seas build between 6
and 8 feet. Operators of small craft will need to continue to
exercise caution on the bay and nearshore Gulf waters tonight and
on Wednesday.

Wednesday Night through Saturday Night: The surface low pressure
system that will develop over the Southwestern and South Central
States over the next several days will maintain a pretty extended
period of strong PGF resulting in moderate to strong S-SE low
level winds along the lower TX coastline. This will likely
maintain the threat of SCEC/SCA conditions for the Laguna Madre
and the lower TX Gulf waters through Fri Night/Sat. As the cold
front gets closer to the RGV or pushes through the region, the PGF
will start to weaken on Sun allowing the winds and seas to finally
start subsiding.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  65  81  65 /   0   0  10   0
BROWNSVILLE          80  64  83  68 /   0   0  10   0
HARLINGEN            81  62  84  66 /   0   0  10   0
MCALLEN              82  65  86  67 /   0   0   0   0
RIO GRANDE CITY      86  64  90  66 /   0   0   0   0
SOUTH PADRE ISLAND   69  64  71  66 /   0   0  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

68-McGinnis/Aviation
Hazardous weather outlook, Mar 9, 4:14 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
414 AM CST Tue Mar 9 2021

TXZ248>257-351-353-101015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
414 AM CST Tue Mar 9 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
Tuesday through Sunday.

A Wind Advisory is possible for portions of Deep South Texas and
the Rio Grande Valley Wednesday through Saturday.

Minor coastal flooding, with waves occasionally washing up to the
base of the dunes, is possible at the local beaches Tuesday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-101015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
414 AM CST Tue Mar 9 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the Lower Texas Coast
Tuesday night through Saturday night due to strong winds and
rough seas along the Lower Texas Coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.